MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 44MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 44MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-00-44F
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530)
Date of Event 08/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It has been reported "cone wear of the hip stem".Additional information from the surgeon: revision right hip tep via dorsal approach was performed on (b)(6) 2021.Analysis of the joint: metalosis, cone of the hip stem used up, pe inlay damaged, cup trident x3 /58mm fixed, head cocr 44mm/v40cone.Removal of the hip stem via transfemoral approach.The cone of the femoral stem was used up.The femoral head is luxated.Head disassociation from the femoral stem.
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a trident liner was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: this inquiry reports the revision of a total hip replacement due to head disassociation from the femoral stem with evidence of trunnion deformity and wear.I can confirm that this event took place since i was able since i was able to see the implant removed.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of trunnion deformity and wear are multifactorial including implant factors, surgical technique factors and patient factors.Product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the head from the stem.Liner wear/damage was also reported.A review of the provided medical information by a clinical consultant confirmed the disassociation event, but there was insufficient information to confirm wear of the trident liner.Further information such as return of the device/photographs of the device, and the primary/revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 0 DEG INSERT 44MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key14748363
Report Number0002249697-2022-00867
Device Sequence Number4728504
Product Code LPH
UDI-Device Identifier07613327025422
UDI-Public07613327025422
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K062419
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2017
Device Model Number623-00-44F
Device Catalogue Number623-00-44F
Device Lot NumberMLJ27W
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2022
Initial Report FDA Received Date06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/05/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age61 YR
Patient SexMale